Annals of African Medicine
Home About AAM Editorial board Ahead of print Current Issue Archives Instructions Subscribe Contact us Search Login 
RESEARCH ARTICLE
Year : 2007  |  Volume : 6  |  Issue : 4  |  Page : 207-208

Hyponatraemia during low-dose carbamazepine therapy


1 Department of Medicine, State Specialist Hospital, Maiduguri 600001, Nigeria
2 Department of Medicine, Federal Medical Centre, Yola 640001, Nigeria

Correspondence Address:
F Salawu
P. O. Box 246, Maiduguri 600001
Nigeria
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1596-3519.55693

Rights and Permissions

We report the syndrome of inappropriate antidiuresis as a much earlier side-effect of carbamazepine administration in a 29-year Nigerian female patient with generalized tonic-clonic seizures. Although asymptomatic, the biochemical abnormality improved after discontinuation of carbamazepine. Hyponatraemia developed after rechallenge with controlled release carbamazepine. The authors suggest that serum sodium levels be carried out before commencement of carbamazepine and caution be used in prescribing carbamazepine to patients with low or borderline low sodium values.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2689    
    Printed158    
    Emailed0    
    PDF Downloaded85    
    Comments [Add]    
    Cited by others 1    

Recommend this journal